MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 82-8804PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
1 of 2 reports linked to mfg report number: 3013886523-2022-00237.A physician reported a certas valve (id 828804pl) was implanted due to snph (secondary normal pressure hydrocephalus) via v-p shunt on (b)(6) 2022 with unknown setting.It was used with bactiseal catheter (id 823072).On (b)(6) 2022, the patient developed disorientation and underwent an x-ray examination, and ventricular enlargement was confirmed.Due to a suspicion of shunt failure the valve and catheter were removed and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected; a lot of biological debris was found in the valve casing and the siphon guard.The valve was hydrated.The valve was tested for programming; the valve passed the test for setting but the cam position could not be confirmed due to the biological debris.The valve was flushed and failed, valve occlusion confirmed.The valve could not be leak and reflux tested due to the occlusion.The siphon guard was removed and tested.The siphon guard failed the test due to the biological debris.Complaint valve failure confirmed.The root cause for the ¿shunt failure was suspected¿ issue reported by the customer is due to biological debris and protein build up interfering with the valve mechanism.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14567458
Report Number3013886523-2022-00236
Device Sequence Number5095579
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public10886704079040
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-8804PL
Device Catalogue Number828804PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale